MAUDE Adverse Event Report: COOK INC COOK TPN SINGLE LUMEN CATHETER REPAIR SET; DQY CATHETER, PERCUTANEOUS

COOK INC COOK TPN SINGLE LUMEN CATHETER REPAIR SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Initial reporter also sent report to fda: unknown.Occupation: unknown.Pma/510(k) #: not exempt, preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the patient required a repair of the 4fr catheter from a redo single lumen tpn catheter set when it separated during tpn administration.A cook tpn single lumen catheter repair set was opened to fix the catheter, but was found to be loose "where the original catheter had come apart''.This was located where the hard plastic goes into the silicone.The defective repair kit did not make patient contact.The catheter repair was completed successfully with another kit.The initial catheter separation from a redo single lumen tpn catheter set is referenced in mfg.Report reference # 1820334-2019-01233.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, were conducted during the investigation.The complaint device was returned for evaluation.A physical investigation of the returned complaint device confirmed the silicon hub to be separated from the wing fitting.Additionally, a document-based investigation evaluation was performed.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A review of device history record did not observe any nonconformances that may have contributed to this incident.A software search revealed this complaint to be the only one associated with complaint lot number 9159687.The instructions for use (ifu) provide the following information to the user related to the reported failure mode: how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, cook has concluded that a definitive conclusion could not be determined.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK TPN SINGLE LUMEN CATHETER REPAIR SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8639678
Report Number1820334-2019-01234
Device Sequence Number2354674
Product Code DQY
UDI-Device Identifier00827002018686
UDI-Public(01)00827002018686(17)191124(10)9159687
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-RHCS-4.0
Device Lot Number9159687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C-TPNS-4.0-65-REDO
Patient Age5 YR